hi i have dizzy spells. when they occure everthing fades white, body goes numb or tingles. i have to hang on to something to balance myself. it last for about ten seconds. if they last longer l have to squawt down in the floor, my hand shake real bad and i have metal taste in my mouth. i have the longer experiances about five times and overall have had this for about three years. i have had for a while then i stoped then started having them everday almost. somtimes three or four times a day. i have not went to the doctor should i be concerned. i am 17
Welcome to the forum!
This looks like an episode of transient ischemic attack wherein the blood supply to brain is temporarily cut off. The episodes last for a maximum of 24 hours and then resolve or a new symptom starts. To diagnose this you need a prompt evaluation to identify the cause and determine appropriate therapy. CAT Scans done hours later or when you are fine will not reveal anything. All predisposing factors to TIA should be ruled out like polycythemia vera, sickle cell disease, diabetes, hyperviscosity syndromes, hypertension etc. The second possibility is seizures.
There are many causes of dizziness, lightheadedness, passing out, blackouts etc. It is difficult to comment without examination. I am just enumerating the possible causes. You can discuss this with your doctor and get yourself examined. Dizziness could be due to postural hypotension (blood pressure falling with change of position), internal ear problems and cervical spondylitis or compression of cervical spinal nerves. All these cause dizziness when you get up from lying down position or when you change position that results in a change in the level of your head. Cervical spondylitis and ear problems also cause dizziness on changing the position of the neck.
Other causes are anemia, claustrophobia, GERD, hypoglycemia or low sugar and some endocrine problems. Endocrine problems, such as an underactive thyroid (called hypothyroidism), overactive thyroid (called hyperthyroidism), adrenal insufficiency (called Addison's disease), low blood sugar levels, and in some cases, diabetes, may lead to hypotension and hence lightheadedness and an off balance feeling.
If you have an accompanying headache then you must also look at benign intracranial hypertension. Heart problems too have to be ruled out in your case. If all other tests are normal, maybe an ECHO should be done to rule out mitral valve prolapse.
Many have polycystic disease of the ovary associated with insulin resistance. Increased insulin levels can cause hypoglycemia. Poor eating patterns too can be a cause. Other rare causes are insulin secreting tumors or insulinomas, and certain medications.
There are many self testing kits available in the market for testing blood sugar. So even if your blood sugar is normal at labs, please test it just after the episode. Also if eating and drinking something helps then it could be low sugar or GERD.
I think you should discuss these possibilities with your doctor. It is difficult to comment beyond this without examining. A comprehensive investigation is required keeping all the points in mind.
Hope this helps. Please let me know if there is any thing else and do keep me posted. Take care!
Copyright 1994-2018MedHelp.All rights reserved. MedHelp is a division of Vitals Consumer Services, LLC.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.